Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 7, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Mar 20, 2008, 3:56 PM CDT for 7 counties in Minnesota; 5 counties in South Dakota. It took effect at Mar 20, 2008, 7:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 3:56 PM CDT (20:56 UTC)
- In effect from
- Mar 20, 2008, 7:00 PM CDT
- Expired
- Mar 21, 2008, 1:16 AM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 202056 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 356 PM CDT THU MAR 20 2008 .LOW PRESSURE WILL MOVE EAST ACROSS NEBRASKA AND IOWA THROUGH FRIDAY. A MIX OF RAIN AND SNOW WILL INCREASE THROUGH THE HIGHWAY 14 CORRIDOR LATE THIS AFTERNOON...THEN EXPAND OVER MUCH OF SOUTHWEST MINNESOTA THROUGH THE EVENING. PRECIPITATION IN THESE AREAS IS EXPECTED TO CHANGE TO ALL SNOW BY LATE EVENING...WITH THE INTENSITY OF SNOWFALL PEAKING FROM VERY LATE IN THE EVENING...THROUGH THE EARLY MORNING HOURS ON FRIDAY. SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY AREAS WILL GENERALLY RANGE FROM 4 TO 7 INCHES...WITH THE HIGHEST AMOUNTS NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO WINDOM MINNESOTA. MNZ071-072-080-081-SDZ040-210500- /O.UPG.KFSD.WS.A.0002.080321T0000Z-080321T1800Z/ /O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1800Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... BROOKINGS 356 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT RAIN WILL BEGIN TO MIX WITH SNOW DURING THE EARLY EVENING... WITH ALL SNOW EXPECTED BY LATE EVENING. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN ABOUT 10 PM THIS EVENING AND 4 AM FRIDAY MORNING...WHEN THE BULK OF THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY MORNING...WITH SNOWFALL TOTALS OF 4 TO 7 INCHES EXPECTED BY MIDDAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ089-090-097-210500- /O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1800Z/ NOBLES-JACKSON-PIPESTONE- INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE 356 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT FRIDAY. LIGHT RAIN WILL BEGIN DURING THE EARLY EVENING...MIXING WITH THEN CHANGING TO SNOW DURING THE LATE EVENING. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN ABOUT 10 PM THIS EVENING AND 4 AM FRIDAY MORNING...WHEN THE BULK OF THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY MORNING...WITH SNOWFALL TOTALS OF 3 TO 6 INCHES EXPECTED BY MIDDAY FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ038-039-055-056-210500- /O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1200Z/ BEADLE-KINGSBURY-LAKE-MOODY- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...MADISON...FLANDREAU 356 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY. LIGHT RAIN WILL BEGIN TO MIX WITH SNOW DURING THE EARLY EVENING... WITH ALL SNOW EXPECTED BY LATE EVENING. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN ABOUT 10 PM THIS EVENING AND 2 AM FRIDAY MORNING...WHEN THE BULK OF THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY MORNING...WITH SNOWFALL TOTALS OF 3 TO 6 INCHES EXPECTED BY DAYBREAK FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JH
2 follow-up statements
000 WWUS43 KFSD 210125 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT THU MAR 20 2008 .LOW PRESSURE WILL MOVE EAST ACROSS NEBRASKA AND IOWA THROUGH FRIDAY. A MIX OF RAIN AND SNOW WILL SPREAD INTO THE HIGHWAY 14 CORRIDOR THROUGH THE LATE EVENING. PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW FROM DE SMET SOUTH DAKOTA...TO JACKSON MINNESOTA BY AROUND MIDNIGHT...WITH THE INTENSITY OF SNOWFALL PEAKING DURING THE PRE-DAWN HOURS FRIDAY MORNING. SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY AREAS WILL GENERALLY RANGE FROM 3 TO 7 INCHES...WITH THE HIGHEST AMOUNTS NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO WINDOM MINNESOTA. SDZ038-055-210230- /O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/ BEADLE-LAKE- INCLUDING THE CITIES OF...HURON...MADISON 825 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. RAIN SHOULD DEVELOP ACROSS THE AREA THIS EVENING...CHANGING TO SNOW TOWARD MIDNIGHT. ALTHOUGH A PERIOD OF SNOW IS STILL EXPECTED DURING THE OVERNIGHT HOURS...AMOUNTS SHOULD BE LOWER THAN PREVIOUSLY FORECAST DUE TO THE LATER TRANSITION FROM RAIN TO SNOW. $$ MNZ071-072-080-081-089-090-097-SDZ040-210930- /O.CON.KFSD.SN.Y.0007.000000T0000Z-080321T1800Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 825 PM CDT THU MAR 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. A MIX OF LIGHT RAIN AND LIGHT SNOW WILL EXPAND ACROSS THE AREA THIS EVENING...WITH PRECIPITATION EXPECTED TO CHANGE TO ALL SNOW TOWARD MIDNIGHT OR A LITTLE AFTER. THE CHANGE TO ALL SNOW SHOULD OCCUR IN HIGHER ELEVATIONS AT FIRST...THEN GRADUALLY WORK DOWN INTO THE LOWER LYING AREAS. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES DURING THE PRE-DAWN HOURS FRIDAY MORNING...WHEN THE BULK OF THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY MORNING...WITH SNOWFALL TOTALS OF 3 TO 7 INCHES EXPECTED BY MIDDAY FRIDAY. HIGHEST AMOUNTS ARE MOST LIKELY IN THE HIGHER ELEVATIONS OF THE BUFFALO RIDGE NORTH OF HIGHWAY 30. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ039-056-210930- /O.CON.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/ KINGSBURY-MOODY- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... FLANDREAU 825 PM CDT THU MAR 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. LIGHT RAIN WILL SPREAD INTO THE DE SMET AND FLANDREAU AREAS THIS EVENING...CHANGING TO SNOW TOWARD MIDNIGHT OR A LITTLE LATER. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE INTENSITY OF THE SNOW WILL INCREASE DURING THE PRE-DAWN HOURS FRIDAY MORNING...WITH SNOWFALL TOTALS OF 2 TO 5 INCHES EXPECTED BY DAYBREAK FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JH
000 WWUS43 KFSD 210616 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 116 AM CDT FRI MAR 21 2008 .UPPER LEVEL LOW PRESSURE OVER NORTHEASTERN SOUTH DAKOTA WILL CONTINUE TO SHIFT EAST...YIELDING LITTLE ADDITIONAL PRECIPITATION ACROSS THE REGION.. SDZ039-056-210730- /O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/ KINGSBURY-MOODY- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... FLANDREAU 116 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. LIGHT RAIN MAY BRIEFLY MIX WITH SNOW THROUGH THE EARLY MORNING HOURS..WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO REMAIN EXTREMELY LIGHT. THEREFORE...THE SNOW ADVISORY IS CANCELLED. $$ MNZ071-072-080-081-089-090-097-SDZ040-210730- /O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1800Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 116 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. LIGHT RAIN MAY BRIEFLY MIX WITH SNOW THROUGH THE EARLY MORNING HOURS..WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO REMAIN EXTREMELY LIGHT. THEREFORE...THE SNOW ADVISORY IS CANCELLED. $$ BT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Mar 20, 3:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 20, 3:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT THU MAR 20 2008
.DISCUSSION...
PLENTY OF CHALLENGES IN THE NEAR TERM FOR TONIGHT. AN INITIAL BAND
OF -RA HAS ENTERED INTO THE FSD FA AND IS NOW SITUATED FM NEAR
BROOKINGS TO NEAR SLAYTON MN. THIS IS ASSOCIATED WITH A VERY STRONG
BAND OF H75 FRONTOGENESIS. BOTH THE NAM AND GFS CONTINUE TO POINT AT
A LOT OF H75 FRONTOGENESIS REGENERATING IN OUR NW FA THIS
EVENING...THEN OOZING OFF TOWARD BROOKINGS AND SW MN OVERNIGHT.
ATTM...ONE CAN SEE MORE PCPN DEVELOPING IN CENTRAL TO NW SD...BACK
INTO NW NEB WHICH IS LIKELY ASSOCIATED WITH THIS NEXT BATCH OF
DYNAMICS. IN ADDITION...THE EPV* BECOMES VERY UNSTABLE 100MB OVER
THE H75 FRONTOGENESIS AFTER THE EVENING HRS IN THE BROOKINGS...TO
MARSHALL...TO WINDOM AREAS. SO AM EXPECTING THOSE LOCATIONS TO
RAPIDLY WET BULB DOWN TO THE LOWER AND MID 30S...WITH SOME MDT TO
HVY SNOW AT TIMES AND RAPID ACCUMULATION. THEREFORE DECIDED TO ISSUE
A HIGH END SNOW ADVY THRU E CENTRAL SD AND ALL OF SW MN MINUS ROCK
COUNTY. SNOWFALL TOTALS ADD UP TO ABOUT 3 INCHES IN HURON...TO NEAR
4.5 INCHES IN BROOKINGS...5.5 INCHES IN WINDOM AND 6.6 INCHES IN
MARSHALL. CONSIDERING THAT A BULK OF THIS SNOW WILL ACCUMULATE AFTER
10 PM WHEN THE SFC TEMPS COOL OFF...THRU ABOUT 14Z FRIDAY...YOU CAN
GET AN IDEA OF THE RAPID ACCUMULATION WE ARE EXPECTING...ESP AROUND
MARSHALL AND WINDOM WHERE IT IS UNSTABLE ALOFT. HEADING SOUTH...AM
EXPECTING THE PCPN TO RAPIDLY WANE ON THE SOUTH SIDE OF THE SYSTEM
AS IS CHARCTERISITIC SO MANY TIMES IN THESE CLIPPER LIKE SYSTEMS.
SPEAKING OF INSTABIILTY...WE HAVE SOME INSTABILITY JUST ABV THE SFC
MOVG INTO AREAS AROUND SIOUX CITY AND STORM LAKE AFT THE EVENING
HRS...AS SHOWN BY THE H85 LI FIELDS. THESE AREAS ARE ON THE EDGE OF
THE DEEP SATURATION LYR TO THE NORTH...SO WOULD NOT RULE OUT AN
ISOLD TS IN THOSE AREAS OVERNIGHT AND LATE TONIGHT. ARE GOING LOWS
LOOKED VERY GOOD BASED ON THE LATEST NAM/GFS H925 TEMPS AND WIND
FIELDS. IN THE GRIDS...BASED THE RA/SN LINE MAINLY NEAR 36 TO 37
DEGS DUE TO EXPECTED STRONG DYNAMICS...WITH THE HEAVIER ACCUMULATING
SNOWFALL WHEN THE SFC TEMPS REACH 33 TO 34 DEGS.
SNOWFALL WL LIKELY LINGER INTO FRI MORNING THRU THE NE HALF OF THE
FA BECAUSE THE SFC INVERTED TROF PINWHEELS IN A NW TO SE FASHION.
THIS ALSO OCCURS LATE TONIGHT.
SOME LGT SNOW OR FLRYS SHUD CONT TO LINGER THRU FRI AFTN OVER NERN
HALF OF FCST AREA AND INTO FRI NGT IN SWRN MN AS DROPPING WRN GRTLKS
SHRTWV PREVENTS RDGNG OVER AREA IN WAKE OF TNGT SYS...AND LO/MID LVL
MOISTR LINGERS. AIR WILL CONT TO SLWLY COOL BHND SYS FRI AFTN AND
NGT. THEN WITH A COMBO OF THAT WRK GTRLKS SHRTWV AND WK WRN SYS
COMNG OVER RDG...WILL KEEP LGT SNOW MENTN IN COOL AIR FOR SAT BUT
ALSO KEEP POPS AND ANY AMTS LOW. MUCH OF ANY LGT SNW THAT DVLPS WILL
BE FROM THE LWR LVLS AND DONT SEE MUCH SOMNG FROM IT.
PRTL CLRNG EXPECTD SUN WITH MAYBE A LTL CHC OF LGT SNW FAR E IN THE
MRNG...TEMPS CONTG COOL. MON SHUD BE UNEVCENTFULAND A LTL WRMR AND
THIS SHUD CONT INTO TUE. THEREAFTER REST OF FCST PD...TUE NGT THRU
FRI...WILL GO WITH GUIDNCE AND HAVE LOW POPS MENTN OF LGT RAIN/SNW
EACH PD. PRBLM HERE IS AS USUAL MODELS ARE IN NO AGREEMENT ON TIMING
AND STRENGTH ON ANY SYS COMNG ACROSS. EVEN GFS WHICH IN NGT RUNS
SHOWED A STG HI AMPLITUDE SYS COMNG UP FOR WED IS BOUNCY WITH EACH
RUN...BUT IN GNRL MODELS ARE GOING AGAINST THE IDEA OF A MAJOR SYS.
EACH SOLN ON THE WEAKR SYS IS DIFFERENT FROM EACH OTHER ON
TIMING...THUS THE LOW POP MENTN SEEMS BEST FOR NOW TILL WE CAN PIN
THINGS DOWN BETTER. TEMPS SHUD STAY SEASONABLY MILD. SOME SOLNS HINT
AT A COOLDOWN LATE IN TH WEEK BUT MOST OF THIS SHUD BE BYND FCST PD.
&&
.AVIATION...
AS DEPICTED IN THE TAFS...KFSD WL LIKELY BREAK OUT OF THE IFR/MVFR
CIGS LATE THIS AFTN AND EARLY EVENING. THIS MAY BE CONSERVATIVE...AS
SOME INDICATIONS OFF THE LATEST NAM IS THAT THE BREAKOUT FM MVFR
CIGS COULD LAST TOWARD 03Z OR 04Z. THIS EVENING...KHON WL LIKELY NOT
BREAK OUT OF THE MVFR CIGS...AND IN FACT SHOULD BEGIN TO LOWER AGAIN
INTO IFR CONDS ONCE THE VERY DYNAMIC SITUATION TAKES HOLD BY 02Z OR
03Z TONIGHT. AT ANY RATE AS THE OVERNIGHT PROGRESSES...BOTH THE NAM
AND GFS RH TIME SECTIONS SHOW A MASSIVE AMOUNT OF LOW STRATUS...
BORDERLINE IFR...WORKING INTO ALL THREE SITES LASTING THRU FRIDAY
MORNING. THE TIMING OF THE STRATUS FIELDS IS DEPICTED IN THE TAFS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...SNOW ADVY 7PM TONIGHT THRU 7AM FRIDAY FOR SDZ038-039-055-056.
SNOW ADVY 7PM TONIGHT THRU 1PM FRIDAY FOR SDZ040.
MN...SNOW ADVY 7PM TONIGHT THRU 1PM FRIDAY FOR MNZ071-072-080-081-
089-090-097.
IA...NONE.
NE...NONE.
&&
MJF/WILLIAMSHazardous weather outlook, Mar 20, 4:41 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 441 AM CDT THU MAR 20 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 441 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON...THEN BECOME ALL SNOW BY TONIGHT NORTH OF INTERSTATE 90. ALONG AND SOUTH OF INTERSTATE 90 THE MIX WILL LIKELY CONTINUE INTO THE NIGHT. AT T6HIS TIME...A SWATH OF 4 TO 6 INCHES OF SNOW IS LIKELY ALONG AND NORTH OF A BROOKINGS TO SLAYTON LINE. IF THE RAIN CAN BECOME SNOW MORE QUICKLY THAN EXPECTED...AMOUNTS COULD APPROACH 8 TO 9 INCHES. PLEASE STAY TUNED TO FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
Nearby
Snow Advisories in Minnesota, 2008Snow Advisories in South Dakota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.